MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HDL ASSY DRCTR ACL GDE.; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. HDL ASSY DRCTR ACL GDE.; ACCESSORIES,ARTHROSCOPIC
Model Number 7205524
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a cruciate ligament reconstruction, when using the tools, device was unable to catch the guider when using the positioner guide handle.This result in the handle falling off.There was change in the surgical technique and a significant delay.No further complications reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of the customer provided images confirmed the reported batch number and part number for two devices.The device appears to be as manufacturer intended.A review of the instructions for use found: read these instructions completely prior to use.It is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.When using the guide wire, keep the instrument aligned with the axis of the bullet to prevent distorting the guide wire.Inspect the device and any flexible portion for wear or cracking.Discard the device if any wear is observed or if the tip becomes dull.A review of risk management files found that the reported failure was documented appropriately.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
HDL ASSY DRCTR ACL GDE.
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11140481
Report Number1219602-2021-00096
Device Sequence Number846892
Product Code NBH
UDI-Device Identifier03596010373267
UDI-Public03596010373267
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7205524
Device Catalogue Number7205517
Device Lot Number50835559
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient Weight65